Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 2, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Feb 7, 2019, 1:53 AM CST for 5 counties in Oklahoma; Crawford County, Washington County, Arkansas. It was in force for 37 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 7, 2019, 1:53 AM CST (07:53 UTC)
- Expired
- Feb 7, 2019, 2:30 AM CST
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Haskell County, OK, Muskogee County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 69 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 7, 1:55 AM CST | TSTM WND GST 57 | Webbers Falls, OK | 57 MPH WIND GUST MEASURED AT WEBBERS FALLS MESONET. |
| Feb 7, 2:13 AM CST | TSTM WND DMG | 5 E Cherokee Landing St, OK | STRONG THUNDERSTORM WIND UPROOTED TREES...DAMAGED THE ROOF OF A HOME...AND DESTROYED OUTBUILDINGS. |
| Feb 7, 2:14 AM CST | TSTM WND DMG | 6 E Cherokee Landing St, OK | STRONG THUNDERSTORM WIND UPROOTED TREES |
| Feb 7, 2:35 AM CST | NON-TSTM WND GST 60 | Cincinnati, AR | 50 TO 60 MPH WIND GUSTS REPORTED IN WESTERN WASHINGTON COUNTY NEAR THE CINCINNATI/SUMMERS AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 425 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 399 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
482
WUUS54 KTSA 070753
SVRTSA
ARC033-143-OKC001-021-061-101-135-070830-
/O.NEW.KTSA.SV.W.0002.190207T0753Z-190207T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
153 AM CST THU FEB 7 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Crawford County in northwestern Arkansas...
Western Washington County in northwestern Arkansas...
Northeastern Haskell County in southeastern Oklahoma...
Sequoyah County in east central Oklahoma...
Adair County in northeastern Oklahoma...
Southeastern Cherokee County in east central Oklahoma...
Southeastern Muskogee County in east central Oklahoma...
* Until 230 AM CST.
* At 152 AM CST, severe thunderstorms were located along a line
extending from 3 miles southwest of Greenleaf State Park to 5 miles
north of Stigler, moving northeast at 75 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Fayetteville... Sallisaw...
Stilwell... Stigler...
Cedarville... Natural Dam...
Farmington... Prairie Grove...
Tontitown... West Fork...
Lincoln... Westville...
Vian... Greenland...
Gore... Webbers Falls...
Winslow... Marble City...
Tamaha... Chester...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 282 and 312.
Interstate 49 between mile markers 34 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3523 9514 3561 9526 3610 9446 3610 9439
3614 9439 3614 9434 3617 9434 3621 9427
3621 9426 3570 9409
TIME...MOT...LOC 0752Z 236DEG 64KT 3557 9520 3533 9512
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 11:46 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Feb 6, 11:46 PM CST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1146 PM CST Wed Feb 6 2019
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Numerous showers and thunderstorms will affect all sites
overnight, with some of the precipitation falling as freezing rain
and sleet at the Oklahoma sites. Ceilings will slowly rise during
the day Thursday, with conditions becoming VFR from west to east
during the late afternoon and evening hours. Northwest winds will
gust to near 25 knots at times during the day Thursday.
&&
.PREV DISCUSSION... /Issued 955 PM CST Wed Feb 6 2019/
DISCUSSION...
Widespread convection continues from the Tulsa area to the north
at this time, with a few cells producing small hail and wind
gusts to around 40 mph. Freezing temperatures likely resulting in
substantial ice accumulations across northern half of Osage and
extreme northern Washington Co as evidenced in loss of mesonet
wind data. This current cluster of storms will be moving out of
that area within the next hour, but the recent model trends have
additional convection moving into northeast OK after 06z with
potential for at least local ice accum greater than 1/4 inch.
Drier air will eventually push south across the area late tonight
but not before temperatures coll enough for a transition to
freezing rain across a large portion of eastern OK and extreme
northwest AR. Existing winter weather advisory should cover it,
but a quick upgrade to ice storm warning is not out of the
question to the northwest of Tulsa if convective trends upstream
over the next few hours warrant it.
Overall thinking regarding severe weather potential elsewhere
tonight has not changed much, as increasing warm advection will
force additional storms near and south of the frontal zone. Along
and south of the boundary which lies across extreme southeast OK
there remains at least some potential for sfc-based updrafts and
low tornado potential overnight.
Finally, have canceled much of the dense fog advisory as vsbys
have mostly improved to 2SM or greater. The exception remains
some areas to the SW of Tulsa which could still see greatly reduce
vis through midnight.
PREV DISCUSSION... /Issued 544 PM CST Wed Feb 6 2019/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
LIFR conditions will continue at the Oklahoma sites until late
tonight, with gradual improvement then expected into Thursday,
with VFR conditions returning by late Thursday. Initially VFR
conditions at the Arkansas sites will worsen to MVFR overnight,
and remain MVFR through much of Thursday. Scattered showers and
thunderstorms this evening will become more numerous overnight,
before ending from the west late tonight and early Thursday. Some
freezing rain will likely occur at the Oklahoma sites before the
precipitation ends. Northwest winds will gust to over 20 knots at
times during the day Thursday.
PREV DISCUSSION... /Issued 426 PM CST Wed Feb 6 2019/
DISCUSSION...
Yet another very busy day on the forecast desk. This is what
happens when you have a shallow arctic airmass wedged into your
area, with a moist Gulf airmass to its south.
Models today have trended more aggressive with elevated convective
development on the cold side of the front tonight into Thursday
morning, and this has increased qpf on the cold side of the
southeastward advancing freezing line with time. Thus, have
increased ice amounts across northeast Oklahoma and far northwest
Arkansas and have expanded the winter weather advisory. Portions
of far northeast Oklahoma near the Kansas border could pick up
between a tenth and 2 tenths of an inch of icing, while other
areas could accumulate up to a tenth of an inch. Combine the
heavier icing potential near the KS border with increasing
northwest winds behind the advancing arctic front tonight, and
there could be some scattered power outages.
In between the freezing line and the front sitting over southeast
Oklahoma into central Arkansas, areas of dense fog will persist
into the evening, reducing vsbys down to a quarter mile or less. A
dense fog advisory has been issued thru midnight tonight.
Now to the convective forecast. Hi-res data earlier today
suggested there was a low probability of supercells near/along the
front this afternoon. So far, this has not occurred. As mentioned
earlier, the trends in the data suggest more development north of
the front tonight compared to previous data. Local model and HRRR
continue to show some UH tracks with some of the storms,
suggesting that a large hail threat exists. If any storms can
develop closer to the front and are more surface based, there
would be a low tornado threat as well. The scenario of a robust
convective line with the front is not suggested as much today,
mainly because the shallow front remains wedged pretty far south
in our area today. All of the activity should be east of the
region by 6 am.
After some quiet days Friday and Saturday, the next precip event
will begin Saturday night into Sunday when the warm conveyor
precip spreads northeast ahead of the next storm system. Again,
it is possible that areas of northwest Arkansas will be near
freezing when the rain moves in from the southwest, so a continued
mention of light icing continues with this forecast. The main
upper system will affect the area Monday night into Tuesday. Based
on the track of the system, winter weather impact potential
doesn't look all that high attm. Some light snow accums are
possible on the back side of the system before it moves east.
Lacy
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Winter Weather Advisory until 9 AM CST Thursday for OKZ058-
060>072.
Dense Fog Advisory until midnight CST tonight for OKZ060-064>066.
Winter Weather Advisory until 6 AM CST Thursday for OKZ054>057-
059.
AR...Winter Weather Advisory until 9 AM CST Thursday for ARZ001-010.
&&
AVIATION.....05Hazardous weather outlook, Feb 6, 5:00 PM CST, 8 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 500 PM CST Wed Feb 6 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 500 PM CST Wed Feb 6 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Southeast Oklahoma and West Central Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Western Arkansas and most of Eastern Oklahoma. ONSET...Ongoing. WINTER WEATHER. ICE ACCUMULATION. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing. POOR VISIBILITY. RISK...Significant. AREA...Northeast Oklahoma and Extreme Northwest Arkansas. ONSET...Ongoing. DISCUSSION... A stalled frontal extending from boundary from southeast Oklahoma through far northwest Arkansas separates a shallow Arctic airmass from warm and unstable air to the south. Widespread showers and thunderstorms will continue through much of tonight with severe weather possible. North of the boundary, the main threat will be large hail, while storms south of the front will also have damaging wind potential, along with a threat of isolated tornadoes especially with storms close to the boundary. Temperatures remain near or a little below freezing in areas near the Kansas border. Periods of freezing rain will continue with potential for additional ice accumulations. The sub-freezing air will eventually push southeast overnight with freezing rain potential spreading into east central Oklahoma and possibly far northwest Arkansas by morning. Precipitation potential will decrease through the night with drier air spreading over the area. Widespread fog has developed across northeast Oklahoma and extreme northwest Arkansas, with many locations seeing visibility of a quarter of a mile or less. The fog will persist through much of the evening before the colder and drier air eventually moves in late tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Winter Weather Potential...High Wind Potential...Dangerous Wind Chill Potential. FRIDAY...Dangerous Wind Chill Potential. SATURDAY through TUESDAY...Winter Weather Potential. EXTENDED DISCUSSION... Some areas of light freezing rain may be ongoing early Thursday morning across parts of northeast Oklahoma into northwest Arkansas. Otherwise, much colder air will move through the region, with wind chill values dropping into the single digits by Friday morning. Unsettled weather will prevail through early next week with at least some potential for winter weather as early as Saturday night in parts of the area. At this time the potential for significant winter weather appears low. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Feb 7, 1:36 AM CST, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
136 AM CST THU FEB 7 2019
ARZ029-OKZ049-068>076-070815-
Sebastian AR-Haskell OK-Pittsburg OK-Adair OK-Muskogee OK-Latimer OK-
Sequoyah OK-Cherokee OK-Pushmataha OK-Le Flore OK-McIntosh OK-
136 AM CST THU FEB 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN...
HASKELL...NORTHEASTERN PUSHMATAHA...NORTHEASTERN MCINTOSH...
SEQUOYAH...LATIMER...SOUTHWESTERN ADAIR...LE FLORE...EASTERN
PITTSBURG...SOUTHEASTERN CHEROKEE AND SOUTHERN MUSKOGEE COUNTIES
UNTIL 215 AM CST...
At 135 AM CST, strong thunderstorms were located along a line
extending from 2 miles northwest of Oktaha to 2 miles northeast of
Quinton to 11 miles south of Hartshorne. Movement was east at 65 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Fort Smith... Sallisaw...
Poteau... Wilburton...
Stigler... Clayton...
Pocola... Muldrow...
Heavener... Checotah...
Roland... Spiro...
Hartshorne... Arkoma...
Warner... Vian...
Panama... Talihina...
Wister... Quinton...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 264 and 327.
Interstate 540 near mile marker 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3462 9567 3516 9541 3566 9562 3566 9454
3508 9431 3495 9438 3495 9441 3493 9443
3493 9445 3479 9445 3451 9459 3451 9487
TIME...MOT...LOC 0735Z 274DEG 56KT 3560 9552 3516 9534 3468 9557The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 6:44 PM CST | Special Weather Statement | TSA | Nowata | 31 min |
| Feb 7, 12:56 AM CST | Ice Storm Warning | TSA | Washington | 7 hr |
| Feb 7, 1:36 AM CST | Special Weather Statement | TSA | Haskell, Latimer, LeFlore, Muskogee, Sequoyah | 39 min |
| Feb 7, 2:12 AM CST | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 33 min |
| Feb 7, 2:29 AM CST | Severe Thunderstorm Warning | TSA | Adair, Haskell, LeFlore, Sequoyah | 46 min |
| Feb 7, 4:07 AM CST | Special Weather Statement | TSA | Pushmataha | 38 min |
| Feb 7, 4:40 AM CST | Special Weather Statement | TSA | LeFlore | 50 min |
| Feb 7, 3:13 AM CST | Severe Thunderstorm Warning | TSA | Benton, Carroll, Franklin, Madison | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.